Starting Bupe From Fentanyl Can Be a Nightmare. Microdosing Methods Help.

published on May 7, 2020 by Elizabeth Brico in Filter Magazine

What I remember most about precipitated withdrawal last year is the color yellow. It was like living the gruesome, nightmare version of a Coldplay song: I puked and shit, I emptied my intestines from end to end, and it was… all yellow.

Pungent, bitter, mustard-yellow liquid spluttered out of me on-and-off for hours, coupled with full-body chills and an overwhelming anxious fatigue. Less intense variations of these symptoms lasted intermittently for the next two days. When I could finally trust myself to be a few feet from a toilet for longer than a couple minutes, I curled into a sad, sweaty ball beneath a bundle of covers, cuddling a plastic shopping bag in case I needed to spew any more yellow bile. The color still makes my stomach muscles clench.

It wasn’t my first time taking buprenorphine. I knew it was important to wait until enough time had passed since my last use of a conventional opioid, in order to avoid precipitated withdrawal. After years of safely balancing regular heroin use with occasional buprenorphine in my early twenties, followed by years of buprenorphine-based recoverywith a couple slips and more than one successful inductionI wasn’t at all worried about re-starting…

View the full article